Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Apr 29, 2021, 7:18 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas; 7 counties in Oklahoma. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 7:18 AM CDT (12:18 UTC)
- Expired
- Apr 29, 2021, 5:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Choctaw County, OK, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
147
WGUS44 KTSA 291218
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
718 AM CDT Thu Apr 29 2021
ARC033-047-131-OKC023-061-077-079-121-127-135-292200-
/O.NEW.KTSA.FA.W.0004.210429T1218Z-210429T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Franklin AR-Sebastian AR-Choctaw OK-Haskell OK-Latimer
OK-Le Flore OK-Pittsburg OK-Pushmataha OK-Sequoyah OK-
718 AM CDT Thu Apr 29 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Crawford County in northwestern Arkansas...
Franklin County in west central Arkansas...
Sebastian County in west central Arkansas...
Eastern Sequoyah County in east central Oklahoma...
Choctaw County in southeastern Oklahoma...
Haskell County in southeastern Oklahoma...
Latimer County in southeastern Oklahoma...
Le Flore County in southeastern Oklahoma...
Pittsburg County in southeastern Oklahoma...
Pushmataha County in southeastern Oklahoma...
* Until 500 PM CDT Thursday.
* At 718 AM CDT, Doppler radar and automated rain gauges indicated
widespread light ot moderate rain continued across southeast
Oklahoma and west central Arkansas. Rains will gradually end from
north to south during the day today. Heavy rains occurred
overnight through the early morning hours across this same area.
Flooding is already occurring in the warned area and flood waters
will be slow to recede during the day today.
Some locations that will experience flooding include...
Fort Smith... Van Buren...
Mcalester... Sallisaw...
Poteau... Hugo...
Ozark... Wilburton...
Stigler... Charleston...
Antlers... Cedarville...
Clayton... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Additional rainfall amounts of one quarter inch to one inch are
possible in the warned area through early afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3502 9609 3517 9536 3575 9427 3572 9370
3538 9371 3543 9381 3531 9381 3507 9425
3497 9423 3493 9445 3451 9451 3451 9505
3394 9516 3386 9578 3394 9594 3415 9598
3415 9578 3451 9578 3459 9567 3468 9609
$$1 follow-up statement
018
WGUS84 KTSA 292158
FLSTSA
Flood Statement
National Weather Service Tulsa OK
458 PM CDT Thu Apr 29 2021
ARC033-047-131-OKC023-061-077-079-121-127-135-292208-
/O.EXP.KTSA.FA.W.0004.000000T0000Z-210429T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Franklin AR-Sebastian AR-Choctaw OK-Haskell OK-Latimer
OK-Le Flore OK-Pittsburg OK-Pushmataha OK-Sequoyah OK-
458 PM CDT Thu Apr 29 2021
...FLOOD WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON FOR
CRAWFORD, FRANKLIN, SEBASTIAN, EASTERN SEQUOYAH, CHOCTAW, HASKELL,
LATIMER, LE FLORE, PITTSBURG AND PUSHMATAHA COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3502 9609 3517 9536 3575 9427 3572 9370
3538 9371 3543 9381 3531 9381 3507 9425
3497 9423 3493 9445 3451 9451 3451 9505
3394 9516 3386 9578 3394 9594 3415 9598
3415 9578 3451 9578 3459 9567 3468 9609
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 6:23 AM CDT, 55 minutes earlier.
Area forecast discussion, Apr 29, 6:23 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 623 AM CDT Thu Apr 29 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Rain currently SE of all sites is expected to continue moving further away this morning. Behind a frontal boundary, IFR/MVFR cigs will gradually improve over the first 6-9 hours of the valid period to VFR. VFR elements will prevail from there through the remainder of the TAF period. && .PREV DISCUSSION... /Issued 427 AM CDT Thu Apr 29 2021/ DISCUSSION... Heavy rainfall has ended across our forecast area, with current rainfall rates across southeast Oklahoma and west central Arkansas generally at one tenth of an inch per hour or lower. Thus the flood watch has been cancelled. Additional rainfall today will remain on the light side. After a dry and mild day Friday, shower and thunderstorm chances will return over the weekend as an upper low currently over northern Mexico moves slowly east into southwest Texas, and then turns northeast into eastern Oklahoma. Rain chances will begin as early as Saturday in southern areas and spread north Saturday night and Sunday. Another upper system and cold front will follow closely on the heels of this system for early next week. It appears the Sunday system will not totally scour out the low level moisture, so severe weather certainly looks like a possibility early next week, likely centered around Monday afternoon and evening. A period of below normal temperatures will likely follow this system for the middle part of next week. Stayed close to the National Blend of Models forecast for the most part. PREV DISCUSSION... /Issued 1228 AM CDT Thu Apr 29 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR cigs and vsbys in ongoing RA/TSRA will gradually improve over the first half of the period. Cigs will raise to MVFR levels after 15z from west to east, with VFR elements expected to prevail at all sites from mid to late afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 52 79 55 / 10 10 0 0 FSM 76 55 80 54 / 30 10 10 10 MLC 75 54 78 54 / 20 10 10 10 BVO 77 48 79 51 / 0 10 0 0 FYV 73 48 77 49 / 10 10 0 0 BYV 74 50 77 51 / 10 10 0 0 MKO 76 52 79 52 / 10 10 10 10 MIO 75 50 77 52 / 10 10 0 0 F10 76 53 78 53 / 10 10 10 10 HHW 75 58 76 56 / 60 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Apr 29, 5:10 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 AM CDT Thu Apr 29 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 AM CDT Thu Apr 29 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Isolated thunderstorms will remain possible today across parts of southeast Oklahoma and west central Arkansas. Severe weather is not expected. Water will be slow to recede after heavy rainfall that occurred Wednesday. In addition, many main-stem rivers are in flood. Do not cross flooded roadways. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... An upper level storm system will move northeast from southwest Texas across eastern Oklahoma this weekend bringing scattered thunderstorms to the area. Another storm system will affect the area early next week continuing the chance for thunderstorms. Severe weather appears possible, especially Monday afternoon and evening. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 29, 1:45 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND DMG 2 NNE SAWYER 34.04N 95.36W
04/28/2021 CHOCTAW OK EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY WITH AT LEAST
ONE TREE BLOCKING HIGHWAY 147. SEVERAL TREES
DOWN NEAR SAWYER. SEVERAL PEOPLE WITHOUT
POWER.
&&
TDSSpecial weather statement, Apr 29, 1:49 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
149 AM CDT Thu Apr 29 2021
OKZ049-053-290730-
Choctaw OK-Pushmataha OK-
149 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 230 AM CDT...
At 149 AM CDT, a strong thunderstorm was located 3 miles east of
Hugo, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Oleta... Grant...
Corinne... Fallon...
Sobol... Swink...
Frogville... Apple...
Huskey... Ord...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Oklahoma.
LAT...LON 3387 9545 3389 9546 3388 9548 3406 9559
3437 9505 3425 9505 3424 9515 3394 9516
3396 9523 3394 9525 3389 9526 3390 9526
3391 9527 3390 9528 3388 9528 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 0649Z 245DEG 47KT 3403 9546Special weather statement, Apr 29, 2:13 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 AM CDT Thu Apr 29 2021
ARZ019-020-029-290745-
Sebastian AR-Franklin AR-Crawford AR-
213 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 245 AM
CDT...
At 213 AM CDT, a strong thunderstorm was located 3 miles southwest of
Lavaca, moving northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Ozark...
Charleston... Greenwood...
Barling... Lavaca...
Branch... Ratcliff...
Bloomer... Fort Smith Regional Airport...
Central City... Caulksville...
Etna... Meg...
Peter Pender... Vesta...
Cecil... Ursula...
This includes Interstate 40 in Arkansas between mile markers 30 and
33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3539 9381 3532 9381 3531 9383 3532 9392
3529 9392 3521 9428 3534 9437 3555 9388
3542 9380 3541 9381 3541 9380 3540 9381
3540 9379
TIME...MOT...LOC 0713Z 240DEG 49KT 3531 9423Local storm report, Apr 29, 4:55 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD TURNERS BEND 35.67N 93.83W
04/29/2021 FRANKLIN AR EMERGENCY MNGR
WIDESPREAD FLOODING ACROSS THE NORTHERN HALF OF THE
COUNTY, WITH A COUPLE BRIDGES WASHED OUT AND SEVERAL
WATER RESCUES.
&&
MEPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:22 PM CDT | Special Weather Statement | TSA | Franklin | 23 min |
| Apr 28, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 26 min |
| Apr 28, 7:42 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 9 hr |
| Apr 28, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 39 min |
| Apr 28, 9:14 PM CDT | Tornado Warning | TSA | Sebastian | 31 min |
| Apr 28, 9:19 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Apr 28, 9:27 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Apr 28, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 48 min |
| Apr 28, 9:29 PM CDT | Tornado Warning | TSA | Sebastian | 28 min |
| Apr 28, 10:40 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 4 hr |
| Apr 29, 12:19 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| Apr 29, 2:13 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Apr 29, 2:35 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 4 hr |
| Apr 29, 11:36 AM CDT | River Flood Warning | TSA | Crawford, Franklin | 9 hr |
| Apr 28, 7:19 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Apr 28, 7:56 PM CDT | Special Weather Statement | TSA | Haskell, Latimer | 49 min |
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 50 min |
| Apr 28, 8:31 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 4 hr |
| Apr 28, 8:50 PM CDT | Tornado Warning | TSA | LeFlore | 25 min |
| Apr 28, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 28 min |
| Apr 28, 10:58 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Apr 29, 12:04 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Apr 29, 12:25 AM CDT | Special Weather Statement | TSA | Pittsburg | 35 min |
| Apr 29, 12:54 AM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Apr 29, 1:47 AM CDT | Areal Flood Advisory | TSA | Choctaw, LeFlore, Pushmataha | 4 hr |
| Apr 29, 1:49 AM CDT | Special Weather Statement | TSA | Choctaw | 41 min |
| Apr 29, 10:56 AM CDT | River Flood Warning | TSA | Cherokee | 4 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2021Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.